Numerical solution of finite geometry boundary-value problems in nonlinear magnetoelasticity

Bustamante, R., Dorfmann, A. and Ogden, R.W. (2011) Numerical solution of finite geometry boundary-value problems in nonlinear magnetoelasticity. International Journal of Solids and Structures, 48(6), pp. 874-883. (doi: 10.1016/j.ijsolstr.2010.11.021)

Full text not currently available from Enlighten.


This paper provides examples of the numerical solution of boundary-value problems in nonlinear magnetoelasticity involving finite geometry based on the theoretical framework developed by Dorfmann and co-workers. Specifically, using a prototype constitutive model for isotropic magnetoelasticity, we consider two two-dimensional problems for a block with rectangular cross-section and of infinite extent in the third direction. In the first problem the deformation induced in the block by the application of a uniform magnetic field far from the block and normal to its larger faces without mechanical load is examined, while in the second problem the same magnetic field is applied in conjunction with a shearing deformation produced by in-plane shear stresses on its larger faces. For each problem the distribution of the magnetic field throughout the block and the surrounding space is illustrated graphically, along with the corresponding deformation of the block. The rapidly (in space) changing magnitude of the magnetic field in the neighbourhood of the faces of the block is highlighted.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Ogden, Professor Raymond
Authors: Bustamante, R., Dorfmann, A., and Ogden, R.W.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:International Journal of Solids and Structures
Published Online:27 November 2010

University Staff: Request a correction | Enlighten Editors: Update this record